×

Modified families of Newton, Halley and Chebyshev methods. (English) Zbl 1193.65065

Summary: This paper presents new families of Newton-type iterative methods (Newton, Halley and Chebyshev methods) for finding simple zero of univariate non-linear equation, permitting \(f'(x)=0\) in the vicinity of the root. Newton-type iterative methods have well-known geometric interpretation and admit their geometric derivation from a parabola. These algorithms are comparable to the well-known powerful classical methods of Newton, Halley and Chebyshev respectively, and these can be seen as special cases of these families. The efficiency of the presented methods is demonstrated by numerical examples.

MSC:

65H05 Numerical computation of solutions to single equations

Software:

KELLEY
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Ostrowski, A.M., Solution of equations in Euclidean and Banach space, (1973), Academic Press New York · Zbl 0304.65002
[2] Melman, A., Geometry and convergence of euler’s and halley’s methods, SIAM rev., 39, 4, 728-735, (1997) · Zbl 0907.65045
[3] Kelly, C.T., Iterative methods for linear and nonlinear equations, (1995), SIAM Philadelphia, PA
[4] Halley, E., A new, exact and easy method for finding the roots of any equations generally, without any previous reduction (Latin), Philos. trans. roy. soc. London, 18, 136-148, (1694), English translation: Phiols. Trans. Roy. Soc. London (abridged) 3 (1809) 640-649
[5] Salehov, G.S., On the convergence of the process of tangent hyperbolas, Dokl. akad. nauk. SSSR, 82, 525-528, (1952), (Russian)
[6] Traub, J.F., Iterative methods for solution of equations, (1964), Prentice-Hall Englewood Cliffs, NJ · Zbl 0121.11204
[7] Hernández, M.A., Newton – raphson’s method and convexity, Zb. rad. prirod. - mat. fak. ser. mat., 22, 1, 159-166, (1993) · Zbl 0801.65045
[8] Scavo, T.R.; Thoo, J.B., On the geometry of halley’s method, Am. math. Môn., 102, 417-426, (1995) · Zbl 0830.01005
[9] Wu, X.; Wu, H.W., On a class of quadratic convergence iteration formulae without derivatives, Appl. math. comput., 10, 7, 77-80, (2000) · Zbl 1023.65042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.